zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On fuzzy metric spaces. (English) Zbl 0558.54003
This paper proposes a definition of a fuzzy metric space in which the distance between two points is a non-negative, upper semicontinuous, normal, convex fuzzy number. Here fuzzy numbers are as defined by {\it D. Dubois} and {\it H. Prade} [ibid. 2, 327-348 (1979; Zbl 0412.03035)]. The definition includes a version of the triangle inequality analogous to that of a Menger space [cf. {\it B. Schweizer} and {\it A. Sklar}, Pac. J. Math. 10, 313-334 (1960; Zbl 0091.298)] but with two bounding functions in place of the t-norm. When Max and Min are the bounding functions, the triangle inequality reduces to the classical form with addition and a partial ordering as defined by {\it M. Mizumoto} and {\it K. Tanaka} [in ”Advances in Fuzzy Set Theory and Applications”, M. M. Gupta, R. K. Ragade, and R. R. Yager, Eds., North-Holland, New York, 153- 164 (1979; Zbl 0434.94026)]. The authors show that every Menger space can be regarded as a fuzzy metric space, that with a weak condition on the right bounding function a fuzzy metric space induces a metrizable uniformity on the underlying set, and that certain fixed point theorems hold.
Reviewer: A.J.Klein

54A40Fuzzy topology
54E35Metric spaces, metrizability
54H25Fixed-point and coincidence theorems in topological spaces
Full Text: DOI
[1] Boyd, D. W.; Wong, J. S. W: On nonlinear contractions. Proc. amer. Math. soc. 20, 458-464 (1969) · Zbl 0175.44903
[2] Gupta, M. M.; Ragade, R. K.; Yager, R. R.: Advances in fuzzy set theory and applications. (1979) · Zbl 0434.94026
[3] Heikkilä, S.; Seikkala, S.: On fixed points of operators in abstract spaces with applications to integral equations of Fredholm type. Report no. 34 (1979)
[4] Kelley, J. L.: General topology. (1975) · Zbl 0306.54002
[5] Kramosil, I.; Michalek, J.: Fuzzy metric and statistical metric spaces. Kybernetika 11, 336-344 (1975) · Zbl 0319.54002
[6] M. Mizumoto and J. Tanaka, Some properties of fuzzy numbers, in: [2], pp. 153--164.
[7] Nguyen, H. T.: A note on the extension principle for fuzzy sets. J. math. Anal. appl. 64, 369-380 (1978) · Zbl 0377.04004
[8] D. Ralescu, A survey of the representation of fuzzy concepts and its applications, in: [2], pp. 77--92.
[9] Schweizer, B.; Sklar, A.: Statistical metric spaces. Pacific J. Math. 10, 313-334 (1960) · Zbl 0091.29801
[10] Schweizer, B.; Sklar, A.; Thorp, E.: The metrization of statistical metric spaces. Pacific J. Math. 10, 673-676 (1960) · Zbl 0096.33203
[11] Zadeh, L. A.: Fuzzy sets. Inform. and control 8, 338-353 (1965) · Zbl 0139.24606
[12] Zadeh, L. A.: The concept of a linguistic variable and its applications to approximate reasoning I. Inform. sci. 8, 199-249 (1975) · Zbl 0397.68071
[13] L.A. Zadeh, Calculus of fuzzy restrictions, in: [15], pp. 1--40. · Zbl 1074.94021
[14] Zadeh, L. A.: Fuzzy sets as a basis for a theory of possibility. Fuzzy sets and systems 1, 3-28 (1978) · Zbl 0377.04002
[15] Zadeh, L. A.; Fu, K. -S; Tanaka, K.; Shimura, M.: Fuzzy sets and their applications to cognitive and decision processes. (1975) · Zbl 0307.00008